FDA warns “Z-pack” (azithromycin) Antibiotics Could Lead to DEADLY HEART RHYTHMS for Some – NationalAddictionNews.com
Azithromycin, a commonly-prescribed antibiotic, may trigger a potentially deadly irregular heart rhythm for some patients, the Food and Drug Administration (FDA) warned Tuesday. The antibiotic that’s sold as Zithromax, Zmax or sometimes referred to as a “Z-Pack” is prescribed to treat bacterial infections such as bronchitis, pneumonia, or ear infections.
The FDA is warning the public that the pills can cause abnormal changes in the heart’s electrical activity that may lead to a fatal heart rhythm. Not everyone is at risk. Patients with known risk factors such as existing QT interval prolongation, low blood levels of potassium or magnesium, a slower than normal heart rate, or those who use certain drugs to treat abnormal heart rhythms, or arrhythmias face the greatest risk.